Alert archive / Iowa / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Quad Cities, IA

February 2, 201113 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind chill advisory at Feb 2, 2011, 3:38 PM CST for 13 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Feb 2, 2011, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 3:38 PM CST (21:38 UTC)
In effect from
Feb 2, 2011, 9:00 PM CST
Expired
Feb 3, 2011, 11:00 AM CST
In force
14 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS43 KDVN 022138
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CST WED FEB 2 2011

...BITTER COLD WIND CHILLS TONIGHT...

.A LARGE HIGH PRESSURE SYSTEM CONTAINING A BITTERLY COLD AIR MASS
WILL MOVE ACROSS THE AREA FROM THE NORTHERN PLAINS AND WESTERN
IOWA TONIGHT. THIS COLD AIR OVER DEEP FRESH SNOW PACK WILL COMBINE WITH
5 TO 15 MPH NORTHWEST WINDS TO PRODUCE WIDESPREAD DANGEROUS WIND
CHILLS OF 15 TO 30 BELOW ZERO FROM LATE EVENING AND INTO THURSDAY
MORNING.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-030745-
/O.NEW.KDVN.WC.Y.0002.110203T0300Z-110203T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
338 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM CST THURSDAY. 

* NORTHWEST WINDS OF 10 TO 20 MPH WILL DIMINISH TO 5 TO 12 MPH BY
  MID EVENING...BUT STILL START TO PRODUCE DANGEROUS WIND CHILLS
  AFTER 9 PM CST.

* WIND CHILLS WILL DROP TO 10 TO 20 BELOW ZERO AFTER 9 PM THIS
  EVENING...AND BECOME WIDESPREAD 15 TO 25 BELOW ZERO AFTER
  MIDNIGHT. SOME LOCATIONS NORTH OF THE INTERSTATE 80 CORRIDOR
  WILL RANGE FROM 20 TO NEAR 30 BELOW AFTER MIDNIGHT AND THROUGH
  EARLY THURSDAY MORNING. THE DANGEROUS WIND CHILL VALUES WILL NOT
  IMPROVE UNTIL AFTER 11 AM CST THURSDAY MORNING.

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL RESULT
  IN FROSTBITE IF EXPOSURE TO OUTSIDE ELEMENTS WITHOUT PROPER
  WEATHER CLOTHING LASTS FOR AN EXTENDED PERIOD OF TIME.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 

&&

$$

12
3 follow-up statements
044 
WWUS43 KDVN 030305
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CST WED FEB 2 2011

...BITTER COLD WIND CHILLS TONIGHT...

.A LARGE HIGH PRESSURE SYSTEM CONTAINING A BITTERLY COLD AIR MASS
WILL MOVE ACROSS THE AREA FROM THE NORTHERN PLAINS AND WESTERN
IOWA TONIGHT. THIS COLD AIR OVER DEEP FRESH SNOW PACK WILL
COMBINE WITH 5 TO 15 MPH NORTHWEST WINDS TO PRODUCE WIDESPREAD
DANGEROUS WIND CHILLS OF 15 TO 30 BELOW ZERO FROM LATE EVENING
INTO THURSDAY MORNING.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031315-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-110203T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
905 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY.

* NORTHWEST WINDS OF 5 TO 12 MPH WILL PRODUCE DANGEROUS WIND
  CHILLS OVERNIGHT AND THURSDAY MORNING.

* WIND CHILL VALUES HAVE ALREADY DROPPED TO 5 TO 15 BELOW ZERO
  THIS EVENING...AND WILL BECOME WIDESPREAD 15 TO 25 BELOW ZERO
  AFTER MIDNIGHT. SOME LOCATIONS NORTH OF THE INTERSTATE 80
  CORRIDOR WILL RANGE FROM 20 TO NEAR 30 BELOW AFTER MIDNIGHT...
  THROUGH EARLY THURSDAY MORNING. THE DANGEROUS WIND CHILL VALUES
  WILL NOT IMPROVE UNTIL AFTER 11 AM CST THURSDAY MORNING.

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL RESULT
  IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. FROSTBITE WILL OCCUR
  IN 15 MINUTES TO UNPROTECTED SKIN UNDER THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.

&&

$$
482 
WWUS43 KDVN 031120
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 AM CST THU FEB 3 2011

...BITTER COLD WIND CHILLS INTO LATE MORNING...

.A LARGE HIGH PRESSURE SYSTEM CONTAINING A BITTERLY COLD AIR MASS
OVER OUR DEEP FRESH SNOW PACK HAS PRODUCED TEMPERATURES WELL BELOW
ZERO. COMBINED WITH 5 TO 15 MPH NORTHWEST WINDS...THIS IS PRODUCING
WIDESPREAD DANGEROUS WIND CHILLS OF 15 TO 30 BELOW ZERO UNTIL LATE 
MORNING.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031700-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-110203T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
520 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* NORTHWEST WINDS OF 5 TO 12 MPH WILL PRODUCE DANGEROUS WIND
  CHILLS UNTIL LATE MORNING.

* WIND CHILL VALUES OF 15 TO NEAR 30 BELOW WILL CONTINUE UNTIL
  AFTER 11 AM CST THIS MORNING.

* THE COMBINATION OF THE EXTREME COLD AND BRISK WINDS WILL 
  RESULT IN FROSTBITE FROM EXPOSURE TO OUTSIDE ELEMENTS. 
  FROSTBITE WILL OCCUR IN 15 MINUTES TO UNPROTECTED SKIN UNDER 
  THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.

&&

$$

NICHOLS
312 
WWUS43 KDVN 031648
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 AM CST THU FEB 3 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031800-
/O.EXP.KDVN.WC.Y.0002.000000T0000Z-110203T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1048 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

WIND CHILL INDICES HAVE RISEN INTO THE TEENS TO SINGLE DIGITS
BELOW ZERO. THUS THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE
AT 11 AM CST. ALTHOUGH THE WIND CHILLS HAVE IMPROVED ABOVE ADVISORY
CRITERIA...INCREASING SOUTHWEST WINDS WILL STILL PRODUCE A BITE TO
THE AIR AND KEEP WIND CHILLS BELOW ZERO THROUGH THE AFTERNOON.


$$

12

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:05 PM CST, 33 minutes earlier.

Area forecast discussion, Feb 2, 3:05 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CST WED FEB 2 2011

.SYNOPSIS...
IN THE BLIZZARD AFTERMATH. LATEST SFC ANALYSIS WAS INDICATING 1040+
MB RIDGE AXIS ACRS SOUTHWEST MN...EXTENDING SOUTHWESTWARD DOWN ACRS
THE TX PANHANDLE. STILL ENOUGH GRADIENT OFF THIS FEATURE AND BETWEEN
LINGERING TROF ACRS INDIANA AND OHIO OFF PASSING STORM COMPLEX TO
INDUCE SFC WINDS LOCALLY OF 10 TO 20+ MPH...BUT THEY ARE CONTINUING
TO SHOW SIGNS OF DECREASING. ALOFT...WATER VAPOR IMAGERY WAS
INDICATING LARGE UPPER TROF COMPLEX EXTENDED FROM THE EASTERN GRT
LKS...BACK SOUTHWEST ACRS THE SOUTHWEST GRT BSN. FEATURE WAS SHEARING
APART OVERHEAD WITH UPPER LOW PINCHING OFF OVER COLORADO AND NEW
MEXICO.

&&

.SHORT TERM...TONIGHT AND THURSDAY...
ALTHOUGH SFC WINDS WILL LOOK TO DECREASE TO 5-10 KTS OVERNIGHT AS SFC
RIDGE LOBE MIGRATES OVERHEAD...BOUNDARY LAYER ARCTIC INFLUX WILL
BE COLD ENOUGH EVEN WITH THOSE LIGHTER WINDS TO SUPPORT WIDESPREAD
WIND CHILL ADVISORY CRITERIA OF -20 TO -30 BELOW. TRENDING DOWN
THE WIND SPEEDS DID REDUCE SOME SPOTS THAT LOOKED TO NEAR OR ATTAIN
THE LOWER WC WARNING REALM. WILL ISSUE A HEAVY HANDED WIND CHILL
ADVISORY FOR THE ENTIRE CWA THAT WILL START AT 9 PM CST...AND LAST
THROUGH 11 AM CST THU MORNING. ONE FLY IN THE OINTMENT OF ATTAINING
FRIGID LOW TEMPS OF WIDESPREAD -5 TO -15F TONIGHT IS PERSISTENT MID
AND HIGH DECK OVERHEAD UNDER UPPER TROF AXIS. THIS DECK SHOULD
PERSIST WELL INTO THE EVENING...BUT WILL BANK ON MID AND UPPER
LEVEL DRYING SHEAR ZONE SEEN ON W/V LOOP ACRS SD AND MN TO PUSH IT/S
WAY SOUTHWARD ACRS THE AREA FOR UPPER DECK THINNING AND CLEARING LATE
EVENING AND AFTER MIDNIGHT. LLVL SOUTHWESTERLY RETURN FLOW BEHIND
PASSING RIDGE LOBE...STARTING LATE TONIGHT BUT MAINLY OCCURRING ON
THU WILL BE THE ONLY WAY THE PROJECTED HIGH TEMPS OF 5 ABOVE TO MID
TEENS OCCUR BY LATE THU AFTERNOON. OTHERWISE SUNNY SKIES BUT BRISK
CONDITIONS WILL PREVAIL.    ..12..

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
THE EXTENDED FORECAST IS LITTERED WITH LOW CONFIDENCE CLIPPER
SYSTEMS. EACH OF THESE CONTAIN A SMALL CHANCE FOR LIGHT
ACCUMULATIONS. NONE OF THESE APPEAR TO BE SIGNIFICANT STORMS. THAT
SAID...MUCH OF THIS FORECAST WILL FOCUS ON TEMPERATURES. WE SHOULD
SEE MODERATION FRIDAY AND SATURDAY...WITH MODEL CONSENSUS CONTINUING
THAT INTO SUNDAY...BUT SOME LATEST TRENDS SHOWING A NEW ARCTIC
INTRUSION BY THEN. THUS...HIGHS CLIMBING TO THE UPPER 20S TO LOWER
30S SHOULD LAST INTO SATURDAY...POSSIBLY SUNDAY. ONCE THE NEW ARCTIC
FRONT ARRIVES SUNDAY...ANOTHER 2 TO 4 DAYS OF VERY COLD AIR ARE IN
STORE. SINCE DEEP SNOW COVER IS IN PLACE...WE MAY NEED TO FURTHER
LOWER THESE EXTENDED TEMPERATURES. AT THIS TIME...OUR FORECAST IS
USING A GUIDANCE BLEND FOR DAYS 4 THROUGH 7...EXCEPT FOR SUNDAY...
WHICH HAS BEEN LOWERED SLIGHTLY.     ..ERVIN..

&&

.AVIATION...
WITH NORTHWEST SFC WINDS DECREASING TO 5 TO 15 KTS THIS EVENING...
BLOWING AND DRIFTING SNOW TO CONTINUE TO DIMINISH AND BE LESS OF A
FACTOR IMPACTING RUNWAYS. OTHERWISE...VFR NIGHT WITH JUST
DIMINISHING HIGH CLDS OVER 10K FT. SOUTHWEST SFC WINDS INCREASING
TO NEAR 10 KTS AFTER 12Z THU MAY INDUCE SOME LOW DRIFTING AGAIN BY
MID MORNING.   ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST
     THURSDAY FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES
     MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
     KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST
     THURSDAY FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
     DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WARREN-WHITESIDE.

MO...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST
     THURSDAY FOR CLARK-SCOTLAND.

&&

12/ERVIN
Hazardous weather outlook, Feb 2, 4:00 AM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CST WED FEB 2 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
400 AM CST WED FEB 2 2011

...BLIZZARD WARNING CONTINUES THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

BLIZZARD OR NEAR BLIZZARD CONDITIONS WILL CONTINUE THIS MORNING.
STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE
TO PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW... RESULTING
IN NEAR WHITEOUT OR WHITEOUT CONDITIONS IN OPEN AND RURAL
AREAS. IN ADDITION... DEEP DRIFTS AS HIGH AS 3 TO 6 FEET WILL
BE FOUND IN SPOTS ACROSS THE AREA. MANY ROADS ARE REPORTED AS
BEING IMPASSABLE AND CLOSED... THUS TRAVEL IS NOT ADVISED ACROSS
THE OUTLOOK AREA THIS MORNING. BLOWING AND DRIFTING SNOW IS
EXPECTED TO GRADUALLY ABATE THIS AFTERNOON INTO EARLY EVENING AS
WINDS SUBSIDE.

BITTERLY COLD AIR WILL SETTLE INTO THE REGION TONIGHT... WITH
WIND CHILLS LOWERING INTO THE RANGE OF 20 TO 30 BELOW ZERO.
A WIND CHILL ADVISORY WILL LIKELY BE ISSUED FOR THE REGION
LATER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO WILL BE SEEN
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

STORM TOTAL SNOWFALL REPORTS AND ANY BLIZZARD CONDITIONS REPORTS
WILL BE GREATLY APPRECIATED TODAY.

In the hours before

Local storm report, Feb 2, 1:08 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     SNOW             BRIGHTON                41.17N 91.82W
02/02/2011  E14.0 INCH       WASHINGTON         IA   CO-OP OBSERVER

            16 INCH SNOW DEPTH

&&

ERVIN
Local storm report, Feb 2, 1:15 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY SNOW       2 SE VICTOR             41.71N 92.27W
02/02/2011  E11.0 INCH       IOWA               IA   TRAINED SPOTTER

&&

12
Local storm report, Feb 2, 1:22 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
122 PM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     SNOW             1 SSE CEDAR RAPIDS      41.95N 91.66W
02/02/2011  E13.0 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL

&&

ERVIN
Local storm report, Feb 2, 2:06 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     SNOW             2 SSW CALAMUS           41.80N 90.77W
02/02/2011  M18.5 INCH       CLINTON            IA   TRAINED SPOTTER

            SNOW DRIFTS 5 TO 6 FEET

&&

TOMO
Local storm report, Feb 2, 2:51 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 PM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     SNOW             SE COLCHESTER           40.43N 90.79W
02/02/2011  M16.5 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

TO
Local storm report, Feb 2, 3:01 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             1 NW BUSHNELL           40.56N 90.51W
02/02/2011  M14.5 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

TO

Nearby

Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Illinois, 2011Wind Chill Advisories in Missouri, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.